Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 3, 2000, 6:20 PM EDT for Kings County, Queens County, Richmond County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 6:20 PM EDT (22:20 UTC)
- Expired
- Jul 3, 2000, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Kings County, NY, Queens County, NY, Richmond County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 032225
FFWOKX
NYC047-081-085-040100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT MON JUL 3 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
QUEENS...
KINGS (BROOKLYN)...
RICHMOND (STATEN ISLAND)...
* UNTIL 900 PM EDT...
* AT 620 PM THE NEW YORK CITY OFFICE OF EMERGENCY MANAGEMENT
REPORTED PEOPLE TRAPPED IN CARS IN NORTHEASTERN STATEN ISLAND.
THESE STORMS WILL PRODUCE UP TO 2 INCHES OF RAIN IN 30 MINUTES
WHICH IS CAUSE RAPID AND SEVERE STREET FLOODING.
* SOME FLOOD PRONE LOCATIONS IN THE WARNING AREA INCLUDE...
THE BELT PARKWAY IN BROOKLYN...
AND SPRINGFIELD GARDENS IN QUEENS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4077 7373 4059 7374 4049 7416 4064 7418
TONGUEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:38 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 3, 2:38 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 238 PM EDT MON JUL 3 2000 MDLS AGREE ON SYNOPSIS...BUT DISAGREE WITH SOME DETAILS. THINKG STILL THE SAME AS PREV SHIFT AND YDY. SLO MOVG CDFNT ENTERG NYSTATE PUSHG DEBRIS/BAROCLINIC CI OVR FA ATTM. THINKG WE CUD SEE SCT SHWRS/TSTMS BY 01Z TO 03Z. AL MDLS HOLDG BACK THE BEST DYNAMICS TIL AT OR AFTR 06Z. NGM FASTEST...AVN SLOEST. WL OPT FOR THE ETA. THINKG THE BEST TIME FOR PCPN IS FRM 04Z TO 09Z. CUD SEE SOME SCT/WIDELY SCT SHWRS/TSTMS AS LT AS 12Z TO 15Z. LO LVL MSTR SLO TO BURN OFF TUE AFTN...BUT THE DAY WL SEE INCRG SUNSHINE THRU THE AFTN. WNDS/WVS WL RMN UNDER SCA THRESHOLD THRU PD. TOTAL QPF XPCTD...0.75 TO 1.50. SOME OF THE TSTMS CUD BE QUITE WET WITH PCPTBL WATR ARND 1.5. WRKZFP IN AWIPS. .OKX...NONE.
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.